Hostname: page-component-848d4c4894-x24gv Total loading time: 0 Render date: 2024-05-18T17:21:15.152Z Has data issue: false hasContentIssue false

On certain subshifts and their associated monoids

Published online by Cambridge University Press:  16 September 2014

TOSHIHIRO HAMACHI
Affiliation:
Faculty of Mathematics, Kyushu University, 744 Motooka, Nishi-ku, Fukuoka 819-0395, Japan email hamachi@math.kyushu-u.ac.jp
WOLFGANG KRIEGER
Affiliation:
Institute for Applied Mathematics, University of Heidelberg, Im Neuenheimer Feld 294, 69120 Heidelberg, Germany email krieger@math.uni-heidelberg.de

Abstract

Within a subclass of monoids (with zero) a structural characterization is given of those that are associated to topologically transitive subshifts with Property (A).

Type
Research Article
Copyright
© Cambridge University Press, 2014 

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)

References

Béal, M. P.. Codage Symbolique. Masson, Paris, 1993.Google Scholar
Blanchard, F. and Hansel, G.. Systèmes codés. Theoret. Comput. Sci. 44 (1986), 1749.CrossRefGoogle Scholar
Béal, M. P. and Perrin, D.. Symbolic dynamics and finite automata. Handbook of Formal Languages. Vol. 2. Eds. Rozenberg, G. and Salomaa, A.. Springer, Berlin, 1998, pp. 463506.Google Scholar
Book, R. V. and Otto, F.. String-Rewriting Systems. Springer, Berlin, 1993.CrossRefGoogle Scholar
Kemp, R.. On the average minimal prefix-lenth of the generalized semi-Dycklanguage. Theor. Inform. Appl. 30 (1996), 545561.CrossRefGoogle Scholar
Kitchens, B. P.. Symbolic Dynamics. Springer, Berlin, 1998.CrossRefGoogle Scholar
Krieger, W.. On a syntactically defined invariant of symbolic dynamics. Ergod. Th. & Dynam. Sys. 20 (2000), 501516.CrossRefGoogle Scholar
Lind, D. and Marcus, B.. An Introduction to Symbolic Dynamics and Coding. Cambridge University Press, Cambridge, 1995.CrossRefGoogle Scholar
Nivat, M. and Perrot, J.-F.. Une généralisation du monoide bicyclique. C. R. Acad. Sci. Paris, Sér. A 271 (1970), 824827.Google Scholar
Pin, J.-E.. Syntactic semigroups. Handbook of Formal Languages. Vol. 1. Eds. Rozenberg, G. and Salomaa, A.. Springer, Berlin, 1997, pp. 597746.Google Scholar
Weiss, B.. Subshifts of finite type and sofic systems. Monatsh. Math. 77 (1973), 462474.CrossRefGoogle Scholar